Effondrement, spectre et propriétés diophantiennes des flots riemanniens  [ Collapsing, spectrum, and diophantine properties of riemannian flows ]
Annales de l'Institut Fourier, Volume 60 (2010) no. 1, p. 257-290

We study the behavior of the first eigenvalues of the Hodge Laplacian acting on differential forms under adiabatic collapsing of a riemannian flow on a closed manifold M. We show that the number of small eigenvalues is related to the basic cohomology of , and give spectral criteria for the vanishing of the Álvarez class and the Euler class of the flow. We also define a diophantine invariant of the flow which is related to the asymptotical behavior of the small eigenvalues. An appendix is devoted to arithmetic properties of riemannian flows.

On étudie le comportement des premières valeurs propres du laplacien agissant sur les formes différentielles lors d’un effondrement adiabatique d’un flot riemannien sur une variété compacte M. Le nombre de petites valeurs propres peut alors se calculer en fonction de la cohomologie basique de , et on donne des critères spectraux pour l’annulation des classes d’Álvarez et d’Euler du flot. En outre, on définit un invariant de nature diophantienne du flot qui est lié au comportement asymptotique des petites valeurs propres. Un appendice est consacré aux propriétés arithmétiques des flots riemanniens.

DOI : https://doi.org/10.5802/aif.2522
Classification:  58J50,  58C40,  53C12
Keywords: Collapsing, differential forms, Laplacian, small eigenvalues, riemannian flows, diophantine approximations
@article{AIF_2010__60_1_257_0,
     author = {Jammes, Pierre},
     title = {Effondrement, spectre et propri\'et\'es diophantiennes des flots riemanniens},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {60},
     number = {1},
     year = {2010},
     pages = {257-290},
     doi = {10.5802/aif.2522},
     mrnumber = {2664315},
     zbl = {1194.58030},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_2010__60_1_257_0}
}
Jammes, Pierre. Effondrement, spectre et propriétés diophantiennes des flots riemanniens. Annales de l'Institut Fourier, Volume 60 (2010) no. 1, pp. 257-290. doi : 10.5802/aif.2522. http://www.numdam.org/item/AIF_2010__60_1_257_0/

[1] Almedia, R.; Molino, P. Flots riemanniens sur les 4-variétés compactes, Tôhoku Math. J., Tome 38 (1986), pp. 313-326 | Article | MR 843815 | Zbl 0603.57017

[2] Álvarez López, J. A. The basic component of the mean curvature form of riemannian foliations, Ann. Global Anal. Geom., Tome 10 (1992) no. 2, pp. 179-194 | Article | MR 1175918 | Zbl 0759.57017

[3] Álvarez López, J. A.; Kordyukov, Y. A. Adiabatic limits and spectral sequences for Riemannian foliations, Geom. funct. anal., Tome 10 (2000) no. 5, pp. 977-1027 | Article | MR 1800061 | Zbl 0965.57024

[4] Bott, R.; Tu, L. W. Differential form in algebraic topology, Springer Verlag (1982) | MR 658304 | Zbl 0496.55001

[5] Carrière, Y. Flots riemanniens, Structures transverses des feuilletages, SMF (Astérisque) Tome 116 (1984), pp. 31-52 | MR 755161 | Zbl 0548.58033

[6] Carrière, Y. Les propriétés topologiques des flots riemanniens retrouvées à l’aide du théorème des variétés presque plates, Math. Z., Tome 186 (1984), pp. 393-400 | Article | MR 744829 | Zbl 0524.57018

[7] Cheeger, J.; Fukaya, K.; Gromov, M. Nilpotent structures and invariant metrics on collapsed manifolds, J. Am. Math. Soc., Tome 5 (1992) no. 2, pp. 327-372 | Article | MR 1126118 | Zbl 0758.53022

[8] Colbois, B.; Courtois, G. A note on the first non zero eigenvalue of the Laplacian acting on p-forms, Manuscripta Math., Tome 68 (1990) no. 2, pp. 143-160 | Article | MR 1063223 | Zbl 0709.53031

[9] Colbois, B.; Courtois, G. Petites valeurs propres des p-formes différentielles et classe d’Euler des S 1 -fibrés, Ann. Sci. École Norm. Sup. (4), Tome 33 (2000) no. 5, pp. 611-645 | Numdam | MR 1834497 | Zbl 0968.58001

[10] Dodziuk, J. Eigenvalues of the Laplacian on forms, Proc. Am. Math. Soc., Tome 85 (1982), pp. 438-443 | Article | MR 656119 | Zbl 0502.58038

[11] El Kacimi, A.; Sergiescu, V.; Hector, G. La cohomologie basique d’un feuilletage riemannien est de dimension finie, Math. Z., Tome 188 (1985), pp. 593-599 | Article | MR 774559 | Zbl 0536.57013

[12] Epstein, D. Transversaly hyperbolic foliations, Structures transverses des feuilletages, SMF (Astérisque) Tome 116 (1984), pp. 53-69 | Zbl 0575.57014

[13] Forman, R. Spectral Sequences and Adiabatic Limits, Comm. Math. Phys., Tome 168 (1995) no. 1, pp. 57-116 | Article | MR 1324391 | Zbl 0827.58001

[14] Ghys, É. Classification des feuilletages totalement géodésiques de codimension un, Comment. Math. Helv., Tome 58 (1983), pp. 543-572 | Article | MR 728452 | Zbl 0534.57015

[15] Ghys, É. Feuilletages riemanniens sur les variétés simplement connexes, Ann. Inst. Fourier, Tome 34 (1984) no. 4, pp. 203-223 | Article | Numdam | MR 766280 | Zbl 0525.57024

[16] Jammes, P. Petites valeurs propres des fibrés principaux en tores (prépublication, math.DG/0404536)

[17] Jammes, P. Sur le spectre des fibrés en tore qui s’effondrent, Manuscripta Math., Tome 110 (2003) no. 1, pp. 13-31 | Article | MR 1951797 | Zbl 1027.58006

[18] Jammes, P. Effondrements et petites valeurs propres des formes différentielles, Sémin. Théor. Spectr. Géom., Tome 23 (2005), pp. 115-124 | Numdam | MR 2270225 | Zbl 1106.58024

[19] Kamber, F. W.; Tondeur, P. Duality for Riemannian foliations, Singularities, Amer. Math. Soc. (Proc. Symp. Pure Math.) Tome 40 (1983), pp. 609-618 | MR 713097 | Zbl 0523.57019

[20] Kamber, F. W.; Tondeur, P. Duality theorems for foliations, Structures transverses des feuilletages, SMF (Astérisque) Tome 116 (1984), pp. 108-116 | MR 755165 | Zbl 0559.58022

[21] Lott, J. Collapsing and the differential form Laplacian : the case of a smooth limit space, Duke Math. J., Tome 114 (2002) no. 2, pp. 267-306 | Article | MR 1920190 | Zbl 1072.58023

[22] Lott, J. Remark about the spectrum of the p-form Laplacian under a collapse with curvature bounded below, Proc. Am. Math. Soc., Tome 132 (2004) no. 3, p. 911-198 | Article | MR 2019973 | Zbl 1042.58018

[23] Massot, P. Geodesible contact structures on 3–manifolds, Geom. Topol., Tome 12 (2008) no. 3, pp. 1729-1776 | Article | MR 2421139 | Zbl 1152.57017

[24] Mazzeo, R.; Melrose, R. The adiabatic limit, Hodge cohomology and Leray spectral sequence for a fibration, J. Differ. Geom., Tome 31 (1990) no. 1, pp. 185-213 | MR 1030670 | Zbl 0702.58007

[25] Molino, P. Feuilletages transversalement complets et applications, Ann. Sci. École Norm. Sup. (4), Tome 10 (1977), pp. 289-307 | Numdam | MR 458446 | Zbl 0368.57007

[26] Molino, P.; Sergiescu, V. Deux remarques sur les flots riemanniens, Manuscripta Math., Tome 51 (1985), pp. 145-161 | Article | MR 788676 | Zbl 0585.53026

[27] Mounoud, P. Feuilletages totalement geodesiques, flots riemanniens et variétés de Seifert, Ann. Inst. Fourier, Tome 55 (2005) no. 4, pp. 1411-1438 | Article | Numdam | MR 2157171 | Zbl 1080.53024

[28] Pansu, P. Effondrements des variétés riemanniennes, Séminaire Bourbaki 83/84, SMF (Astérisque) Tome 121–122 (1985), pp. 63-82 | Numdam

[29] Royo Prieto, J. I. The Euler class for Riemannian flows, C. R. Acad. Sci. Paris, Tome 332 (2001) no. 1, pp. 45-50 | MR 1805626 | Zbl 0987.53009

[30] Royo Prieto, J. I. The Gysin sequence for Riemannian flows, Global Differential Geometry : The Mathematical Legacy of Alfred Gray, AMS (Contemporary Mathematics) Tome 288 (2001), pp. 415-419 | MR 1871045 | Zbl 0999.58002

[31] Sarkaria, K. S. The de Rham cohomology of foliated manifolds, SUNY, Stony Brook (1974) (Thèse de doctorat)

[32] Sarkaria, K. S. A finiteness theorem for foliated manifolds, J. Math. Soc. Japan, Tome 30 (1978) no. 4, pp. 687-696 | Article | MR 513077 | Zbl 0398.57012

[33] Schmidt, W. Diophantine approximations, Springer Verlag, Lecture notes in mathematics, Tome 785 (1980) | MR 568710

[34] Sondow, J. Irrationality Measures, Irrationality Bases, and a Theorem of Jarnik (prépublication, math.NT/0406300)

[35] Tondeur, Ph. Geometry of foliations, Birkhäuser (1997) | MR 1456994 | Zbl 0905.53002